Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 19, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at May 9, 2024, 2:42 AM EDT for 7 counties in Georgia. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2024, 2:42 AM EDT (06:42 UTC)
- Expired
- May 9, 2024, 9:30 AM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dawson County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 136 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 6:20 AM EDT | FLASH FLOOD | 3 N Talking Rock, GA | EM reported flooding and road closure as well as the evacuation of two industrial plants with attempts to notify nearby residents. |
| May 9, 6:20 AM EDT | FLASH FLOOD | 4 Ne Talking Rock, GA | EM reported flooding and road closure at Trout Farm Rd near Pioneer Rd and Jones Mountain Rd. |
| May 9, 6:40 AM EDT | FLASH FLOOD | 2 Nne Talking Rock, GA | Corrects previous flash flood report from 2 NNE Talking Rock. EM reported roadway flooded and road closure along Fisher Creek Rd near Fisher Creek between Whitestone Rd and Jones Mountain Rd. |
| May 9, 6:40 AM EDT | FLASH FLOOD | 2 Nne Talking Rock, GA | EM reported roadway flooded and road closure. |
| May 9, 6:40 AM EDT | FLASH FLOOD | 2 Wnw Jasper, GA | EM reported road flooding and closure at Old Philadelphia Rd near Northside Dr. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 218 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1387 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted.
534
WGUS52 KFFC 090642
FFWFFC
GAC085-123-129-187-213-227-313-091245-
/O.NEW.KFFC.FF.W.0019.240509T0642Z-240509T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
242 AM EDT Thu May 9 2024
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Northern Dawson County in north central Georgia...
Southern Gilmer County in north central Georgia...
Southwestern Lumpkin County in north central Georgia...
Northern Pickens County in north central Georgia...
Northern Gordon County in northwestern Georgia...
Southwestern Murray County in northwestern Georgia...
South Central Whitfield County in northwestern Georgia...
* Until 845 AM EDT Thursday.
* At 242 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 3 inches of rain have fallen. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Calhoun, Dahlonega, Jasper, Dawsonville, Resaca, Talking Rock,
Ranger, Sequoyah Lake, Lake Tamarack, Talona, Blaine, Roundtop,
Fausett Lake, Hinton, Amicalola Falls State Park, Len Foote Hike
Inn, Juno, Black Gap Shelter, Carters and Oakman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3463 8426 3464 8420 3460 8419 3464 8416
3465 8407 3460 8399 3446 8394 3441 8398
3442 8423 3455 8505 3459 8507 3462 8506
3465 8489 3459 8428
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$1 follow-up statement
132
WGUS52 KFFC 091236
FFWFFC
GAC085-123-129-187-213-227-313-091330-
/O.EXT.KFFC.FF.W.0019.000000T0000Z-240509T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
836 AM EDT Thu May 9 2024
The National Weather Service in Peachtree City has extended the
* Flash Flood Warning for...
Northern Dawson County in north central Georgia...
Southern Gilmer County in north central Georgia...
Southwestern Lumpkin County in north central Georgia...
Northern Pickens County in north central Georgia...
Northern Gordon County in northwestern Georgia...
Southwestern Murray County in northwestern Georgia...
South Central Whitfield County in northwestern Georgia...
* Until 930 AM EDT.
* At 836 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
3 and 4 inches of rain have fallen. Additional rainfall amounts up
to 0.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Calhoun, Dahlonega, Jasper, Dawsonville, Resaca, Talking Rock,
Ranger, Sequoyah Lake, Lake Tamarack, Talona, Blaine, Roundtop,
Fausett Lake, Hinton, Amicalola Falls State Park, Len Foote Hike
Inn, Juno, Black Gap Shelter, Carters and Oakman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3463 8426 3464 8420 3460 8419 3464 8416
3465 8407 3460 8399 3446 8394 3441 8398
3442 8423 3455 8505 3459 8507 3462 8506
3465 8489 3459 8428
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at May 9, 1:21 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 9, 1:21 AM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 121 AM EDT Thu May 9 2024 ...New 06Z Aviation Discussion... .SHORT TERM... (This afternoon through Thursday) Issued at 242 PM EDT Wed May 8 2024 A nearly stationary frontal boundary currently extends from S New England SW to near Kansas City. Scattered to numerous thunderstorms extend across NC and TN to MO in a very moist and unstable warm sector. A few discrete strong to severe storms have also fired across extreme NE GA and NW SC. Mid-level flow is fairly zonal, with stronger short waves and/or lows well to the N. However, disturbances farther S continue to force convection in the juicy environment. Models continue to indicate a shortwave dropping SE across N GA late tonight. Many high resolution models bring thunderstorms S later tonight into an environment with MUCAPES of 2000 J/kg or higher and effective shear values of 30-40 knots. This should continue to support strong to severe thunderstorms, with wind and hail the main threats. There will also be a risk of isolated tornadoes, mainly across the extreme N. Heavy rainfall will also be a threat, as storm motion will likely nearly parallel the orientation of the axis of storms. As these storms continue to progress S, some guidance weakens them late tonight and early Thu. However, this solution is highly uncertain given the continuing instability and shear across the area. Even if these storms do weaken, there will likely be a lingering boundary formed by the cool pool leftover from the storms that will act as an additional focusing mechanism for storm redevelopment later in the day on Thu. Instability and shear near and S of the old outflow boundary will be high. The greatest uncertainty with this feature will revolve around how stable the air is N of the old outflow boundary and how that limits convection initiation farther to the N. A potent shortwave will move across the S portion of the area late Thu night and into Fri, supporting more strong to severe thunderstorms across the S portion of the area. The S boundary of the cool pool will likely help focus these storms. Due to the slow advancement of a cold front to the S and the E storm motion along a W- E aligned line of storms, locally heavy rainfall is definitely possible. SEC && .LONG TERM... (Friday morning through next Tuesday) Issued at 242 PM EDT Wed May 8 2024 Highlights: -Shower and thunderstorm activity continues on Friday mainly for the southern two-thirds of the forecast area. -Drier weather briefly returns this weekend before rain makes another appearance early next week. Latest hi-res guidance is coming into better agreement with bringing an MCS originating in East TX across the Southeast states Thursday night through early Friday morning. With decent instability, another surge of moisture (PWs surging between 1-2" range) and plenty of shear another early morning wind threat Friday morning (start of the long term period) will be possible for areas I-20 southward. As stated in previous forecast discussions, guidance tends to struggle with exact placement and evolution of MCS features thus there are a few uncertainties with regards to the exact path of this overnight/early morning MCS. Additionally, what occurs Friday morning will impact what occurs for the remainder of the day -- i.e. redevelopment across the southeast in the vicinity of the southward moving cold front or lack of development due to a 'worked over' environment. In addition to the severe threat localized flooding will also be a concern given multiple rounds of active weather in the short term and the start of the long term period. Will continue to monitor in later forecast updates. Otherwise, a cold front that will be situated across North GA will continue migrating southward as a shortwave to our north swings eastward. This will act to gradually bring any shower or thunderstorm activity to an end by Friday evening. A brief period of dry and slightly cooler weather is expected this weekend as we return to northwest flow aloft. Rain chances look to return to the region next week as another low pressure system developing in the Southern Plains moves eastward. 07 && .AVIATION... (06Z TAFS) Issued at 116 AM EDT Thu May 9 2024 Thunderstorms currently to the north will continue to sag southward tonight. Progress has slowed a little, so have adjusted the timing back one hour for the tempo group. Line that moves through close to 11-12Z will have the potential for severe storms. Upped the gusts to 45kt. A brief period of shra possible on the back side of the line, but quick clearing of precip thereafter. SCT cu for the remainder of the afternoon. Winds will remain on the west side. //ATL Confidence...06Z Update... Med-high confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 64 80 51 77 / 20 20 0 0 Atlanta 65 79 54 77 / 20 20 0 0 Blairsville 57 70 45 69 / 10 10 0 0 Cartersville 61 77 49 76 / 10 10 0 0 Columbus 68 84 57 79 / 60 50 0 0 Gainesville 65 78 52 75 / 10 10 0 0 Macon 67 82 55 79 / 30 30 0 0 Rome 62 77 50 78 / 10 10 0 0 Peachtree City 63 80 52 78 / 20 20 0 0 Vidalia 71 85 60 80 / 30 60 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SEC LONG TERM....07 AVIATION...NListemaa
Hazardous weather outlook, May 8, 10:03 PM EDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1003 PM EDT Wed May 8 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100215- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1003 PM EDT Wed May 8 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Thunderstorms are currently pushing eastward into north Georgia. They are producing damaging wind gusts, hail, and locally heavy rainfall. Isolated tornadoes will also be possible in the far northern tier. A Tornado Watch is in effect in this area until midnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Periods of thunderstorm activity will continue in the region through Friday ahead of a cold front. The highest risk of severe weather will shift southward through Friday morning. Damaging wind gusts, large hail, and a couple of brief tornadoes are all possible. In addition, locally heavy rainfall is expected as storm motion parallels the orientation of storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, May 8, 11:36 PM EDT, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1136 PM EDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM Tstm Wnd Dmg Blue Spring 34.88N 85.22W
05/08/2024 Catoosa GA Emergency Mngr
Tree down in 3500 block of Burning Bush Rd.
&&Local storm report, May 8, 11:43 PM EDT, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1143 PM EDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM Hail 3 NNW North Georgia Spe 34.73N 84.85W
05/08/2024 M1.00 Inch Murray GA Amateur Radio
1 inch hail at Tibbs Bridge Rd and New Hope
Rd.
&&Local storm report, May 8, 11:45 PM EDT, 2 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1145 PM EDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM Tstm Wnd Dmg 2 NNE North Georgia Spe 34.72N 84.82W
05/08/2024 Murray GA Emergency Mngr
Tree down at Gudger Rd and Hwy 225 S.
&&Local storm report, May 8, 11:48 PM EDT, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1148 PM EDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM Flash Flood 3 SSW Rocky Face 34.77N 85.05W
05/08/2024 Whitfield GA Emergency Mngr
Vehicle overturned and filled with water at
Utility rd and Miracle Dr.
&&Special weather statement, May 9, 1:49 AM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
149 AM EDT Thu May 9 2024
GAZ023>025-027-090645-
Madison GA-Banks GA-Hall GA-Jackson GA-
149 AM EDT Thu May 9 2024
...Strong thunderstorms will impact portions of Banks, northern Hall,
northeastern Jackson and Madison Counties through 245 AM EDT...
At 148 AM EDT, a line of strong thunderstorms was along a line
extending from near Gainesville to near Royston, and moving southeast
at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gainesville, Commerce, Homer, Danielsville, Lula, Maysville,
Nicholson, Ila, Gillsville, Pocataligo, Pinefield Crossroads, Paoli,
Murrayville, Banks Crossing, and Apple Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 400 AM EDT for north central
and northeastern Georgia.
&&
LAT...LON 3432 8339 3427 8334 3424 8334 3426 8330
3425 8327 3424 8317 3427 8311 3426 8312
3423 8308 3417 8310 3415 8306 3409 8302
3409 8337 3439 8398 3440 8397 3441 8398
3442 8397 3444 8339
TIME...MOT...LOC 0548Z 299DEG 13KT 3432 8378 3429 8305
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 9, 2:18 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
218 AM EDT Thu May 9 2024
GAZ013-014-021>023-090645-
Hall GA-Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-
218 AM EDT Thu May 9 2024
...A strong thunderstorm will impact portions of northeastern
Cherokee, Forsyth, Dawson, southwestern Hall and southeastern Pickens
Counties through 245 AM EDT...
At 218 AM EDT, a strong thunderstorm was near Lathemtown, or 11 miles
east of Canton, moving southeast at 30 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Canton, Cumming, Dawsonville, Ball Ground, Free Home, Buffington,
Dougherty, Drew, Coal Mountain, Hightower, Juno, Matt, Aqualand Park,
Silver City, Chestatee, Oscarville, Hollis Lathem Reservoir,
Holbrook, Lathemtown, and Ducktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 400 AM EDT for north central
Georgia.
&&
LAT...LON 3446 8410 3434 8389 3418 8395 3415 8402
3417 8406 3412 8411 3417 8426 3419 8426
3419 8431 3424 8447 3454 8422
TIME...MOT...LOC 0618Z 299DEG 27KT 3429 8430
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:57 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 48 min |
| May 8, 9:07 PM EDT | Special Weather Statement | FFC | Dade | 23 min |
| May 8, 9:14 PM EDT | Tornado Warning | FFC | Dade, Walker | 31 min |
| May 8, 9:41 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker, Whitfield | 49 min |
| May 8, 9:59 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 31 min |
| May 8, 10:07 PM EDT | Tornado Warning | FFC | Dade, Walker | 23 min |
| May 8, 10:25 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 65 min |
| May 8, 10:27 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Gordon, Walker, Whitfield | 48 min |
| May 8, 10:30 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 30 min |
| May 8, 10:43 PM EDT | Tornado Warning | FFC | Gilmer, Murray, Whitfield | 32 min |
| May 8, 10:51 PM EDT | Tornado Warning | FFC | Murray, Walker, Whitfield | 24 min |
| May 8, 11:01 PM EDT | Flash Flood Warning | FFC | Catoosa, Murray, Walker, Whitfield | 6 hr |
| May 8, 11:11 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray | 64 min |
| May 8, 11:13 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Walker, Whitfield | 62 min |
| May 8, 11:16 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Union | 44 min |
| May 8, 11:16 PM EDT | Tornado Warning | FFC | Gilmer, Murray, Whitfield | 22 min |
| May 8, 11:31 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 29 min |
| May 8, 11:56 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Towns, Union | 49 min |
| May 8, 11:58 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Union | 47 min |
| May 9, 12:02 AM EDT | Flash Flood Warning | FFC | Gilmer, Murray | 6 hr |
| May 9, 12:02 AM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 8 hr |
| May 9, 12:10 AM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray | 50 min |
| May 9, 12:27 AM EDT | Tornado Warning | FFC | Chattooga, Walker | 48 min |
| May 9, 12:32 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall, Lumpkin, Union, White | 43 min |
| May 9, 12:51 AM EDT | Flash Flood Warning | FFC | Gilmer, Murray | 8 hr |
| May 9, 12:52 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Pickens | 38 min |
| May 9, 1:05 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 40 min |
| May 9, 1:06 AM EDT | Severe Thunderstorm Warning | FFC | Gordon, Walker, Whitfield | 39 min |
| May 9, 1:25 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 50 min |
| May 9, 1:43 AM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 32 min |
| May 9, 1:49 AM EDT | Special Weather Statement | FFC | Banks, Hall, Madison | 56 min |
| May 9, 2:11 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Walker | 49 min |
| May 9, 2:18 AM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 27 min |
| May 9, 2:45 AM EDT | Special Weather Statement | FFC | Forsyth, Hall, Jackson | 45 min |
| May 9, 2:53 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Forsyth, Hall, Jackson | 52 min |
| May 9, 3:18 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison, Oconee, Oglethorpe | 42 min |
| May 9, 3:52 AM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe, Wilkes | 38 min |
| May 9, 4:10 AM EDT | River Flood Warning | FFC | Whitfield | 92 min |
| May 9, 4:14 AM EDT | River Flood Warning | FFC | Gilmer | 7 hr |
| May 9, 4:23 AM EDT | Special Weather Statement | FFC | Barrow | 37 min |
| May 9, 4:25 AM EDT | River Flood Warning | FFC | Gilmer | 9 hr |
| May 9, 4:30 AM EDT | River Flood Warning | FFC | Gilmer | 10 hr |
| May 9, 4:38 AM EDT | River Flood Warning | FFC | Whitfield | 42 hr |
| May 9, 4:44 AM EDT | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 46 min |
| May 9, 5:10 AM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oglethorpe, Wilkes | 38 min |
| May 9, 5:35 AM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 40 min |
| May 9, 5:43 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker, Whitfield | 62 min |
| May 9, 6:16 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Union | 44 min |
| May 9, 6:31 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Murray, Walker, Whitfield | 44 min |
| May 9, 6:42 AM EDT | River Flood Warning | FFC | Murray | 13 hr |
| May 9, 6:55 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union, White | 55 min |
| May 9, 7:01 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Cherokee, Dawson, Floyd, Gilmer and 3 more | 44 min |
| May 9, 7:29 AM EDT | Special Weather Statement | FFC | Banks, Hall | 31 min |
| May 9, 7:33 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Gwinnett, Hall | 42 min |
| May 9, 7:38 AM EDT | River Flood Warning | FFC | Dade | 28 hr |
| May 9, 7:42 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, DeKalb, Douglas, Forsyth and 5 more | 48 min |
| May 9, 7:58 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Hall, Jackson, Madison | 47 min |
| May 9, 8:01 AM EDT | River Flood Warning | FFC | Gilmer, Pickens | 21 days |
| May 9, 8:24 AM EDT | Special Weather Statement | FFC | DeKalb, Douglas, Fulton | 51 min |
| May 9, 8:33 AM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee | 27 min |
| May 9, 9:05 AM EDT | Special Weather Statement | FFC | Greene, Oglethorpe, Wilkes | 40 min |
| May 9, 9:06 AM EDT | Special Weather Statement | FFC | Heard | 39 min |
| May 9, 9:59 AM EDT | Special Weather Statement | FFC | Meriwether, Pike | 31 min |
| May 9, 10:10 AM EDT | Special Weather Statement | FFC | Muscogee | 35 min |
| May 9, 10:13 AM EDT | Special Weather Statement | FFC | Glascock, Hancock, Washington | 32 min |
| May 9, 10:36 AM EDT | Severe Thunderstorm Warning | FFC | Talbot, Taylor | 24 min |
| May 9, 10:40 AM EDT | Special Weather Statement | FFC | Harris | 35 min |
| May 9, 10:43 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 32 min |
| May 9, 10:54 AM EDT | River Flood Warning | FFC | Chattooga | 20 hr |
| May 9, 11:05 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 40 min |
| May 9, 11:16 AM EDT | Severe Thunderstorm Warning | FFC | Crawford, Macon, Peach, Taylor | 29 min |
| May 9, 11:16 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 29 min |
| May 9, 11:44 AM EDT | Special Weather Statement | FFC | Houston, Peach | 31 min |
| May 9, 12:08 PM EDT | Special Weather Statement | FFC | Harris, Meriwether | 37 min |
| May 9, 12:12 PM EDT | Special Weather Statement | FFC | Bleckley, Houston | 48 min |
| May 9, 12:20 PM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 42 hr |
| May 9, 12:22 PM EDT | Special Weather Statement | FFC | Schley | 23 min |
| May 9, 12:30 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Marion, Schley, Sumter, Webster | 45 min |
| May 9, 12:32 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Laurens, Pulaski, Twiggs | 43 min |
| May 9, 12:33 PM EDT | Tornado Warning | FFC | Macon, Marion, Schley, Sumter | 27 min |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.